Alert archive / Kansas / Special Weather Statements in 2021
Special Weather Statement, NWS Dodge City, KS
NWS Dodge City, KS issued this special weather statement at Jul 18, 2021, 3:13 PM CDT for Stanton County, Stevens County, Kansas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2021, 3:13 PM CDT (20:13 UTC)
- Expired
- Jul 18, 2021, 4:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Dodge City, KS
Counties Stanton County, KS, Stevens County, KS
The radar
The Dodge City radar (KDDC), 150 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 8.2 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 525 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 1199 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
942 WWUS83 KDDC 182013 SPSDDC Special Weather Statement National Weather Service Dodge City KS 313 PM CDT Sun Jul 18 2021 KSZ074-075-084-085-182100- Stanton KS-Stevens KS-Grant KS-Morton KS- 313 PM CDT Sun Jul 18 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MORTON... SOUTHWESTERN GRANT...EASTERN STANTON AND NORTHWESTERN STEVENS COUNTIES UNTIL 400 PM CDT... At 313 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from near Johnson City to 7 miles west of Moscow. Movement was south at 15 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with these storms. Locations impacted include... Hugoton, Johnson City and Big Bow. PRECAUTIONARY/PREPAREDNESS ACTIONS... These storms may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3733 10188 3709 10123 3737 10121 3768 10177 TIME...MOT...LOC 2013Z 016DEG 12KT 3757 10168 3729 10133 $$ UMSCHEID
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at Jul 18, 2:36 PM CDT, 37 minutes earlier.
Area forecast discussion, Jul 18, 2:36 PM CDT, 37 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 236 PM CDT Sun Jul 18 2021 ...Updated short and long term sections... .SHORT TERM...(This evening through Monday) Issued at 235 PM CDT Sun Jul 18 2021 A chance of thunderstorms will continue this afternoon as an MCS moves through the area. Precipitation chances will then be confined to central Kansas overnight with partly cloudy skies elsewhere. Any thunderstorms that do develop across central Kansas should move out of the area by tomorrow afternoon with decreasing cloudiness. Winds will generally be light and form the southeast through tomorrow with the exception of when thunderstorms move through. As for temperatures, lows tonight look to dip into the mid 60s with highs tomorrow in the mid to upper 80s. .LONG TERM...(Monday night through Sunday) Issued at 235 PM CDT Sun Jul 18 2021 Dry conditions are expected through the majority of the long term forecast as an upper level high slides east and over the Plains with high pressure being the dominate feature at the surface. A few models suggest a slight chance of precipitation as we head into the weekend but this is many days out and will need to be monitored through future model runs. As for temperatures, highs will start out in the upper 80s Tuesday with 90s expected through the remainder of the long term forecast. Lows will generally be in the 60s with a few low 70s entering central Kansas mid to late week. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1206 PM CDT Sun Jul 18 2021 A few thunderstorms will be possible across the HYS and DDC terminals this afternoon bringing periods of MVFR conditions. Otherwise expect VFR conditions and partly cloudy skies. Winds will generally be from the southeast with the exception of under storms where gusts over 20 knots will be possible. && .PRELIMINARY POINT TEMPS/POPS... DDC 66 86 63 87 / 20 20 10 0 GCK 64 85 62 86 / 10 10 10 0 EHA 64 88 63 86 / 20 20 10 0 LBL 65 86 63 85 / 20 20 10 0 HYS 66 86 61 88 / 30 30 10 0 P28 68 88 63 89 / 30 30 10 0 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Hovorka_42 LONG TERM...Hovorka_42 AVIATION...Hovorka_42
Hazardous weather outlook, Jul 18, 2:33 AM CDT, 12 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 233 AM CDT Sun Jul 18 2021 KSZ030-031-043>046-061>066-074>081-084>090-190745- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 233 AM CDT Sun Jul 18 2021 /133 AM MDT Sun Jul 18 2021/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. Day 1 Discussion ---------------- Storms will move in from Nebraska and northwest Kansas today. The storms could become strong to severe in the afternoon with hail up to ping pong ball sized and wind gusts up to 65 mph possible along with brief heavy rain. Day 1 Hazards ------------- * Hail: Limited risk * Thunderstorm wind damage: Limited risk * Lightning: Significant risk .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage https://weather.gov/crh/ghwo?sid=ddc
In the hours before
Special weather statement, Jul 18, 2:06 PM CDT, 1 hour 7 minutes before
Special Weather Statement National Weather Service Dodge City KS 206 PM CDT Sun Jul 18 2021 KSZ075-181930- Grant KS- 206 PM CDT Sun Jul 18 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN GRANT COUNTY UNTIL 230 PM CDT... At 206 PM CDT, Doppler radar was tracking a strong thunderstorm 7 miles southwest of Hickok, moving southeast at 10 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Ulysses. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3755 10146 3760 10133 3739 10110 3739 10141 TIME...MOT...LOC 1906Z 332DEG 8KT 3746 10129 UMSCHEID
Local storm report, Jul 18, 2:22 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
222 PM CDT SUN JUL 18 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM TSTM WND GST 5 N LARNED 38.26N 99.10W
07/18/2021 M61 MPH PAWNEE KS TRAINED SPOTTER
&&
JRJSpecial weather statement, Jul 18, 2:40 PM CDT, 33 minutes before
Special Weather Statement
National Weather Service Dodge City KS
240 PM CDT Sun Jul 18 2021
KSZ078>080-087-088-182015-
Meade KS-Clark KS-Kiowa KS-Edwards KS-Ford KS-
240 PM CDT Sun Jul 18 2021
...SIGNIFICANT WEATHER ADVISORY FOR FORD...WESTERN KIOWA...
NORTHEASTERN MEADE...NORTHEASTERN GRAY...SOUTHWESTERN EDWARDS AND
NORTHERN CLARK COUNTIES UNTIL 315 PM CDT...
At 240 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Kinsley to near Wright to near Howell.
Movement was southeast at 25 mph.
Wind gusts of 50 to 55 mph will be possible with these storms.
Locations impacted include...
Dodge City, Bucklin, Spearville, Minneola, Mullinville, Ford,
Offerle, Bloom, Clark State Lake, Kingsdown, Howell, Wright,
Windhorst and Ft. Dodge.
LAT...LON 3733 10018 3784 10022 3783 9983 3791 9952
3747 9934 3734 9975
TIME...MOT...LOC 1940Z 333DEG 20KT 3786 9945 3779 9981 3782 10013
UMSCHEIDSpecial weather statement, Jul 18, 2:52 PM CDT, 21 minutes before
Special Weather Statement National Weather Service Dodge City KS 252 PM CDT Sun Jul 18 2021 KSZ074-075-085-182015- Stanton KS-Stevens KS-Grant KS- 252 PM CDT Sun Jul 18 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN GRANT...EASTERN STANTON AND NORTHEASTERN STEVENS COUNTIES UNTIL 315 PM CDT... At 252 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from near Big Bow to near Ryus. Movement was southwest at 20 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with these storms. Locations impacted include... Ulysses, Johnson City, Moscow, Big Bow and Hickok. PRECAUTIONARY/PREPAREDNESS ACTIONS... These storms may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3747 10186 3727 10112 3755 10113 3772 10172 TIME...MOT...LOC 1952Z 028DEG 16KT 3761 10164 3750 10116 UMSCHEID
Special weather statement, Jul 18, 3:03 PM CDT, 10 minutes before
Special Weather Statement National Weather Service Dodge City KS 303 PM CDT Sun Jul 18 2021 KSZ075-076-085>087-182030- Seward KS-Meade KS-Stevens KS-Grant KS-Haskell KS- 303 PM CDT Sun Jul 18 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SEWARD...SOUTHEASTERN GRANT... SOUTHWESTERN MEADE...NORTHEASTERN STEVENS AND SOUTHWESTERN HASKELL COUNTIES UNTIL 330 PM CDT... At 303 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from near Cave to 8 miles northwest of Knowles. Movement was south at 10 mph. Penny size hail and wind gusts up to 50 mph will be possible with these storms. Locations impacted include... Liberal, Kismet, Hayne and Cave. LAT...LON 3727 10112 3750 10112 3700 10024 3700 10086 TIME...MOT...LOC 2003Z 011DEG 11KT 3740 10107 3696 10031 UMSCHEID
Special weather statement, Jul 18, 3:13 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Dodge City KS 313 PM CDT Sun Jul 18 2021 KSZ074-075-084-085-182100- Stanton KS-Stevens KS-Grant KS-Morton KS- 313 PM CDT Sun Jul 18 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MORTON... SOUTHWESTERN GRANT...EASTERN STANTON AND NORTHWESTERN STEVENS COUNTIES UNTIL 400 PM CDT... At 313 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from near Johnson City to 7 miles west of Moscow. Movement was south at 15 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with these storms. Locations impacted include... Hugoton, Johnson City and Big Bow. PRECAUTIONARY/PREPAREDNESS ACTIONS... These storms may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3733 10188 3709 10123 3737 10121 3768 10177 TIME...MOT...LOC 2013Z 016DEG 12KT 3757 10168 3729 10133 UMSCHEID
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 11:44 AM CDT | Special Weather Statement | DDC | Ellis | 31 min |
| Jul 18, 11:49 AM CDT | Special Weather Statement | DDC | Trego | 26 min |
| Jul 18, 11:52 AM CDT | Severe Thunderstorm Warning | DDC | Ellis | 38 min |
| Jul 18, 12:17 PM CDT | Severe Thunderstorm Warning | DDC | Ellis, Rush | 43 min |
| Jul 18, 12:28 PM CDT | Special Weather Statement | DDC | Trego | 32 min |
| Jul 18, 12:51 PM CDT | Severe Thunderstorm Warning | DDC | Ness, Pawnee, Rush | 39 min |
| Jul 18, 1:27 PM CDT | Special Weather Statement | DDC | Pawnee | 33 min |
| Jul 18, 1:55 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Pawnee, Rush, Stafford | 50 min |
| Jul 18, 2:06 PM CDT | Special Weather Statement | DDC | Grant | 24 min |
| Jul 18, 2:30 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Kiowa, Pawnee, Pratt, Stafford | 45 min |
| Jul 18, 2:32 PM CDT | Severe Thunderstorm Warning | DDC | Grant, Stevens | 43 min |
| Jul 18, 2:40 PM CDT | Special Weather Statement | DDC | Ford | 35 min |
| Jul 18, 2:52 PM CDT | Special Weather Statement | DDC | Grant, Stanton | 23 min |
| Jul 18, 3:03 PM CDT | Special Weather Statement | DDC | Seward | 27 min |
| Jul 18, 3:16 PM CDT | Special Weather Statement | DDC | Comanche, Kiowa | 44 min |
| Jul 18, 3:39 PM CDT | Special Weather Statement | DDC | Hamilton | 36 min |
| Jul 18, 3:51 PM CDT | Special Weather Statement | DDC | Stevens | 39 min |
| Jul 18, 3:53 PM CDT | Special Weather Statement | DDC | Barber, Comanche | 52 min |
| Jul 18, 4:14 PM CDT | Severe Thunderstorm Warning | DDC | Barber, Comanche | 31 min |
| Jul 18, 4:15 PM CDT | Special Weather Statement | DDC | Stanton | 45 min |
Nearby
Special Weather Statements in Kansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.